3 doctors weighed in:
Can augmentin (amoxicillin and clavulanate) cause severe fatigue and weakness?
3 doctors weighed in

Dr. Edward Junn
Emergency Medicine
1 doctor agrees
In brief: Yes
Augmentin (amoxicillin and clavulanate) can change the microbial makeup of the GI tract and can lead to diarrhea and potentially loss of essential electrolytes, fluids and nutrients.
These then can cause fatigue and weakness.

In brief: Yes
Augmentin (amoxicillin and clavulanate) can change the microbial makeup of the GI tract and can lead to diarrhea and potentially loss of essential electrolytes, fluids and nutrients.
These then can cause fatigue and weakness.
Dr. Edward Junn
Dr. Edward Junn
Thank
Dr. Martin Raff
Internal Medicine - Infectious Disease
In brief: Not likely
Anything is possible, but this is highly improbable.
The penicillins are among the least toxic medications you could be taking and severe fatigue and weakness is overwhelmingly more likely to be due to the underlying illness for which you are being treated.

In brief: Not likely
Anything is possible, but this is highly improbable.
The penicillins are among the least toxic medications you could be taking and severe fatigue and weakness is overwhelmingly more likely to be due to the underlying illness for which you are being treated.
Dr. Martin Raff
Dr. Martin Raff
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors